MAUDE Adverse Event Report: VASCUTEK LTD. THORAFLEX HYBRID; THORAFLEX HYBRID PLEXUS

VASCUTEK LTD. THORAFLEX HYBRID; THORAFLEX HYBRID PLEXUS
Model Number N/A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
Event reported form extend study(b)(4).Subject underwent an emergent (within 24 hours) open surgical repair of the aorta with a thoraflex plexus hybrid device on (b)(6) 2025.Indication for repair was to treat a hyperacute (<24hrs) debakey type i aortic dissection.Device kinking was noted a few days later ((b)(6) 2025) via ct angiogram preformed.Surgical intervention was performed - a fet balloon angioplasty and thoracic endovascuar aortic repair procedure was performed on (b)(6) 2025.Reported as related to device failure / deficiency, with surgical intervention.
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 4580 - insufficient information - no clinical signs / symptoms / condition has been reported at this time.Impact code: 4624- surgical intervention - a fet balloon angioplasty and tevar procedure was performed (b)(6) 2025.Device problem code : 2981 - material twisted / bent.- device deficiency of device kinking'.The event was noted post-procedure during a ct angiogram.Component code: 4755 - part/component/sub-assembly term not applicable type of investigation: 4110 - trend analysis: -a review of similar events reported for the same failure type for thoraflex hybrid kinking events from (b)(6) 2021- (b)(6) 2025 (no.Of events reported v sales) gave an occurrence rate of (b)(4) no trend requiring action has been identified.4111 - communication interview: additional information has been requested to aid investigation.3331 - analysis of production records: full batch review performed from base fabric to finished product for device id- which confirmed the device was manufactured to specification.4117 - device not returned: device remains implanted investigation findings: 3233 - results pending completion of investigation investigation conclusion: 11 - conclusion not yet available as investigation is ongoing.
 
Event or Problem Description
Event reported form extend study (nct05639400).Subject underwent an emergent (within 24 hours) open surgical repair of the aorta with a thoraflex plexus hybrid device on (b)(6) 2025.Indication for repair was to treat a hyperacute (<24hrs) debakey type i aortic dissection.Device kinking was noted a few days later ((b)(6) 2025) via computed tomography angiography (ct angiogram) preformed.Surgical intervention was performed - a fet balloon angioplasty and thoracic endovascuar aortic repair procedure was performed on (b)(6) 2025.Reported as related to device failure / deficiency, with surgical intervention.This report is being submitted as follow up #1 for manufacturing report number 9612515-2025-00085 to provide event closure information for (b)(4).
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: e 4580 - insufficient information - no clinical signs / symptoms / condition has been reported at this time.Impact code: f 4624- surgical intervention - a fet balloon angioplasty and tevar procedure was performed (b)(6) 2025.Device problem code :a 2981 - material twisted / bent.- device deficiency of device kinking'.The event was noted post-procedure during a ct angiogram.Component code: g 4755 - part/component/sub-assembly term not applicable type of investigation: b 4110 - trend analysis: -a review of similar events reported for the same failure type for thoraflex hybrid kinking events from jan 21- august 25 (no.Of events reported v sales) gave an occurrence rate of 0.073% no trend requiring action has been identified.4111 - communication interview: additional information has been requested to aid investigation, however no additional information has been received to date.3331 - analysis of production records: full batch review performed from base fabric to finished product for device id- 25944642 confirmed the device was manufactured to specification with no issues found.4117 - device not returned: device remains implanted 4112 - analysis of information provided by third party - scans were received and reviewed - scan review was performed on 11 nov 25, this concluded the thoraflex hybrid device has been implanted to treat an acute type a aortic dissection.The proximal entry tear has been successfully treated and flow preserved to the 3 supra-aortic vessels.The 28mm ring stents have been deployed within the narrow compressed true lumen within the descending thoracic aorta.Despite the closure of the proximal entry tear, the true lumen has had minimal expansion flowing the thoraflex hybrid implant.As such, the 28mm ring stents are held in high oversize.The event can be considered related to the patient anatomy.The patient subsequently underwent angioplasty of the thoraflex hybrid stented section and thoracic endovascular aortic repair ( tevar) extension.Investigation findings: c 3213 - no device problem found - full batch review was performed from base fabric to finished product which confirmed the device was manufactured to specification with no issues found.Investigation conclusion: d 50 - adverse event related to patient condition - scan review was performed on 11 nov 25, this concluded the thoraflex hybrid device has been implanted to treat an acute type a aortic dissection.The proximal entry tear has been successfully treated and flow preserved to the 3 supra-aortic vessels.The 28mm ring stents have been deployed within the narrow compressed true lumen within the descending thoracic aorta.Despite the closure of the proximal entry tear, the true lumen has had minimal expansion flowing the thoraflex hybrid implant.As such, the 28mm ring stents are held in high oversize.The event can be considered related to the patient anatomy.The patient subsequently underwent angioplasty of the thoraflex hybrid stented section and tevar extension - no imaging is available following this procedure.

Brand Name
THORAFLEX HYBRID
Common Device Name
THORAFLEX HYBRID PLEXUS
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9 RR
UK  PA4 9RR
Manufacturer (Section G)
VASCUTEK LTD.
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9 RR
UK   PA4 9RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9-RR
UK   PA4 9RR
MDR Report Key23346320
Report Number9612515-2025-00085
Device Sequence Number18507051
Product Code QSK
UDI-Device Identifier05037881031736
UDI-Public05037881031736
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Remedial Action Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHP2628X100B-G
Device Lot Number25944642
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer09/25/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient RaceBlack Or African American